User Reviews for Boniva
The following information is NOT intended to endorse drugs or recommend therapy. While these reviews might be helpful, they are not a substitute for the expertise, skill, knowledge and judgement of healthcare practitioners in patient care.
Learn more about Boniva.
Reviews for Boniva to treat Osteoporosis
"I just took my first Boniva pill on September 14, 2015, it is now 2 weeks later and I literally feel like I was hit by a truck. My back muscle pain started almost after about the fifth day. Now my upper back and knees and arm muscles are all hurting. I also have pressure and discomfort in the groin area. Really do not care whether it improves bone density or not. I have already decided to discontinue use!!! I have never in my life felt this terrible."
Disappointed Patient September 29, 2015
|12 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"This is the second round of taking Boniva tablets. I had significant improvement, such that I could quit taking it after 8 months. Two years later, my bone density results indicated that I was again starting to lose bone density so am on boniva again. I responded well and quickly, but I think I quit taking it too soon. I am taking the once monthly tablet and the first three months, each time, I had really bad muscle pain in my back for two days after taking the pill, but since I knew that was one of the possible side effects, I weighed the benefits against the muscle pain and chose to continue taking it. I have been on Boniva this round for nine months now, and I no longer have the muscle pain or any other side effects."
chelabailey May 30, 2015
|15 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I had bad osteoporosis and the doctor put me on Boniva and 2 years later the osteoporosis and osteopenia was almost gone! In some places it was. I loved this medicine but since I lost my job and my insurance and can no longer take it. The discount insurance I have doesn't cover brand names or even anything similar. I am a couple of years away from Medicare so I hope I can start back again then. I had absolutely no side effects other than it cured me!"
soldiermom11 (taken for 2 to 5 years) September 10, 2013
|46 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"Got severe side-effect from taking Boniva (150mg monthly) for 3 months. Crippling, debilitating bone-joint pain at the hip. Very stiff sensation at the chest sternum and ribs. Went to Urgent Care twice. Flat on bed for 2 months with intense pain and prescribed pain killers (hydrocodone/Dilaudid, prednisone, etc.) have no effect. Discontinue taking Boniva and the pain subsides after three months. Three doctors don't believe it is the Boniva side effect until the fourth MD specialist, a rheumatologist recognizes the Boniva side effect symptoms after a long differential diagnostic (she also has two previous patients with similar symptoms after taking Boniva). "
TriDanielFT August 30, 2013
|79 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I have spontaneous necrosis of the knee. Have only had one dose of I.V. Boniva so far (10 days ago) but I wanted to post something positive on this site because I found most of the reviews to be very disheartening when I read them prior to my infusion. I experienced zero side-effects after I received the infusion. I kept expecting something to happen but I was perfectly fine. Obviously it is too soon to tell whether it will help my condition, but I am keeping a positive outlook."
Penster (taken for less than 1 month) June 15, 2013
|34 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"Have been taking Boniva for about 8 months. I thought all was well but twice since starting a monthly dose, I have had 2 episodes of severe rash and swelling on my face. The second time it happened I had 2 days of fever and back pain. As soon as the fever broke, the rash appeared. I went to the ER and next day to a specialist, it was that bad. Will have to discontinue use ."
Kymare January 25, 2013
|49 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"Tried weekly Boniva and had severe flu symptoms each time and had to stop taking it. That was approximately 1 yr ago. Now taking once monthly. Thought it was okay no flu but having diarrhea and pain in upper thigh after taking twice. Just had 3rd one yesterday and diarrhea is bad."
lafera December 18, 2012
|36 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I have used the drug for 2 years and there has been a significant increase in my BMD. My T score went from 2.7 to 2.0 using the once a month pill coupled with daily Vitamin D and Calcium Supplements."
outastep99 May 12, 2009
|45 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"Boniva has helped me with my t-score of 3. 8 which is very severe. I was percribed the drug nurtin for migraine headaches which drained calcium from bones. Boniva i. V has worked over one year too build bones. Mild side effect."
Anonymous February 27, 2009
|26 users found this comment helpful. Did you? Yes No||Report as inappropriate|
More about Boniva (ibandronate)
- Boniva IV Injection
- Boniva injection
- Boniva oral/injection
- Boniva (Advanced Reading)
- Boniva Intravenous (Advanced Reading)